Hail, Ripley
- When
- November 21, 2:58 PM CST to 2:59 PM CST
- Where
- Ripley County, Doniphan
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -90.820
An isolated severe thunderstorm occurred in the vicinity of a cold front moving east across southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm occurred in the vicinity of a cold front moving east across southeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 21, 1:47 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 147 PM CST WED NOV 21 2007 .DISCUSSION... THE WEATHER PATTERN WILL DRASTICALLY CHANGE OVER THE NEXT 24 HRS OR SO OVER THE QUAD STATE REGION. SOME VERY COLD AIR IN PLACE OVER THE NORTHERN PLAINS...WITH THE TEMPERATURE IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA AROUND 18 DEGREES FAHRENHEIT AT NOON TODAY. SO TEMPERATURES THIS MORNING IN THE MID 60S WILL BE A DISTANT MEMORY AS TEMPERATURES TOMORROW MORNING WILL BE SOME 20 TO 30 DEGREES COLDER. COLD FRONT CURRENTLY JUST ENTERING THE COUNTY WARNING AREA. LINE OF CONVECTION FIRING UP ALONG COLD FRONT EARLY THIS AFTERNOON. SPC JUST ISSUED TORNADO WATCH NUMBER 734 FOR SOUTHEAST MISSOURI AND A SMALL PORTION OF SOUTHERN ILLINOIS. THE FRONT WILL CONTINUE TO PASS ON THROUGH THE AREA THIS EVENING...BRINGING SHOWERS AND STORMS WITH IT. THE ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE WILL IMPINGE ON THE AREA AS WELL DURING THE EVENING HOURS. BOTH THE 12Z NAM AND GFS INDICATE SOMEWHAT OF A DRY SLOT POKING INTO THE WESTERN SECTIONS OF THE AREA DURING THE EARLY EVENING...SO THE BEST CHANCES FOR ANY PRECIPITATION SHOULD REMAIN IN THE EAST. COLD AIR BEGINS TO INFILTRATE THE AREA STARTING BY 06Z THURSDAY. CRITICAL THICKNESS VALUES FOR WINTRY PRECIPITATION BECOME EVIDENT BY THAT TIME AS WELL. HOWEVER THE FORECAST UPPER AIR SOUNDINGS SHOW THE CLOUD BEARING LAYER ABOVE 0 DEG CELSIUS. BUT BY 12Z...MOST OF THE CLOUD BEARING (MOISTURE) LAYER IS BELOW 0 DEG CELSIUS BUT THERE IS A GOOD 2000 TO 2500 FT OF ABOVE FREEZING AIR FOR ANY SNOWFLAKE TO MELT IN. SO FOR THE 06Z-12Z THURSDAY TIME PERIOD...WILL INDICATE THE POSSIBILITY OF SOME LIGHT RAIN/DRIZZLE OR FLURRIES ACROSS A GOOD PART OF THE AREA...MAINLY ALONG AND NORTH OF THE OHIO RIVER. TO THE SOUTH OF THE RIVER...A CHANCE FOR SOME LINGERING RAIN SHOWERS REMAINS. ON THANKSGIVING DAY...THE UPPER TROUGH WILL BE POSITIONED OVER OUR AREA...MAKING FOR A MOSTLY CLOUDY DAY. COULD SEE A FEW FLURRIES IN THE WABASH VALLEY OF SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA EARLY IN THE MORNING. THE 12Z GFS EVEN PAINTS A FEW HUNDREDTHS OF PRECIP NEARBY. IT WILL BE MUCH DIFFERENT TEMPERATURE-WISE THEN TODAY...WITH HIGHS ONLY REACHING THE 40S. AS MENTIONED EARLIER...THE COLD AIR WILL BEGIN MOVING INTO THE AREA OVERNIGHT TONIGHT AND CONTINUE TO DO SO ON THURSDAY. BY THURSDAY LATE NIGHT...H85 TEMPS WILL BOTTOM OUT NEAR -10 TO -11 DEG C IN THE NORTH...AND -6 TO -7 DEG C IN THE SOUTH. THIS WILL MAKE FOR A VERY CHILLY FRIDAY MORNING. AS THE UPPER TROUGH MOVES EAST OF THE AREA DURING THE DAY ON FRIDAY...SURFACE HIGH PRESSURE WILL BEGIN TO ESTABLISH ITSELF OVER THE REGION...MAKING FOR A MUCH MORE SUNNY DAY FOR MOST AREAS. H85 TEMPERATURES WILL ALSO BE GRADUALLY RISING A FEW DEGREES THROUGHOUT THE DAY...SO SATURDAY MORNINGS LOWS WILL NOT BE AS COLD AS FRIDAY MORNING. MOISTURE STARTS TO STREAM BACK INTO THE AREA BY SATURDAY AHEAD OF ANOTHER UPPER LEVEL WEATHER SYSTEM WHICH IS FORECAST TO MOVE TOWARD THE AREA. AS IT DOES...THE SYSTEM SPLITS INTO TWO DIFFERENT SYSTEMS...WITH A TROUGH TO THE NORTH AND A CLOSED LOW OVER MEXICO. QUITE A BIT OF UNCERTAINTY EXISTS WITH RESPECT TO THE EVOLUTION OF THE SOUTHERN STREAM PATTERN LATE IN THE WEEKEND AND INTO MONDAY. THE 12Z GFS IS LOOKING MORE LIKE THE ECMWF FROM 00Z WITH A FARTHER NORTH TRACK OF THE UPPER TROF/LOW AND ACCOMPANYING SFC LOW FROM TEXAS SUNDAY TO THE MID MISSISSIPPI VALLEY REGION MIDDAY MONDAY. PREVIOUS RUNS OF THE GFS AS WELL AS THE CURRENT HPC DEPICTION SUGGESTED MOST OF THE ACTION WOULD STAY FURTHER TO THE SOUTH...WITH ONLY LIMITED POPS ACROSS OUR NORTHERN COUNTIES...AND HIGHER CHANCE POPS SOUTH. WILL NOT JUMP ON BOARD TOTALLY WITH THE LATEST ECMWF/GFS...BUT MAY TREND THE FORECAST IN THAT DIRECTION JUST A TAD...AND NARROW THE WINDOW OF OPPORTUNITY AS WELL. WILL CONTINUE WITH A DRY FORECAST TUESDAY AND BEYOND WITH HIGH PRESSURE FORECAST TO TAKE CONTROL. NOT READY TO LATCH ON TO PRECIP CHANCE IN DAY 7 AT THIS TIME. BUT A SYSTEM FORECAST TO MOVE ACROSS THE NORTHERN TIER OF STATES BEARS WATCHING. && .AVIATION... SCT CONVECTIVE CHC WILL CONTINUE AT KPAH AND KCGI THIS AFTERNOON WITH GUSTY SOUTH WINDS...AND CIGS MVFR OCCASIONALLY SCT OUT TO VFR. GREATER LIKELIHOOD OF CONVECTION THROUGH 20Z AT KEVV AND KOWB. THEN COVERAGE WILL DECREASE THERE AS WELL. STRONG COLD FRONT POISED TO MOVE THROUGH BETWEEN 00Z AND 02Z...WITH A SHARP WIND SHIFT FROM SSW TO NW EXPECTED. GUSTS 25 TO 30 KT GUSTS APPEAR POSSIBLE. WILL KEEP LOW MVFR OR BRIEF IFR CIGS GOING IN THE WAKE OF THE FRONT ALONG WITH A VERY LIGHT PRECIP POSSIBILITY. LAST 6 HRS OF TAF PERIOD WILL SHOW A VERY GRADUAL IMPROVEMENT IN CIGS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CW/CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1105 AM CST WED NOV 21 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1105 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND IN ADVANCE OF A STRONG COLD FRONT...FORECAST TO REACH THE OHIO RIVER BY 6 PM. INCREASING INSTABILITY AND WIND SHEAR WILL RAISE THE LIKELIHOOD OF ISOLATED SEVERE STORMS CAPABLE OF LARGE HAIL...STRONG WINDS AND PERHAPS A TORNADO OR TWO. THE THREAT FOR SEVERE STORMS SHOULD END QUICKLY EARLY THIS EVENING WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH EARLY THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail, 1 funnel cloud. Local standard time, as filed.
A trained spotter reported a funnel cloud and 45 to 50 mph winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64255, 64256.